MAUDE Adverse Event Report: HAND BIOMECHANICS LAB, INC. DIGIT WIDGET

HAND BIOMECHANICS LAB, INC. DIGIT WIDGET
Model Number DWD-232
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Swelling (2091)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Inherent risk that a small portion of patients may have or develope sensitivity to neoprene (<0.1% report rate).Directions for use include, 'cuff is made of neoprene' in the materials section and 'if a patient develops a rash or skin irritation under the cuff, a cotton stockinet may be worn under the cuff' in the cautions section.Neoprene ia a widely used material.Use of neoprene in orthopaedic braces and pads have comparable tissue exposure as the digit widget cuff.Other products made of neoprene include diving suits, cycling chamois, face protection masks and gloves to name a few.
 
Event or Problem Description
Patient had surgery to install a digit widget external fixation system.Patient reported 4 days post operative that he experienced a contact allergic reaction to the neoprene cuff, a non-invasive post surgery component of the device.He went to the er with a swollen hand covered with blisters: in addition to trouble breathing.He was given prednisone and a topical treatment and he stopped wearing the cuff, latex bands and connector assembly.

Brand Name
DIGIT WIDGET
Common Device Name
DIGIT WIDGET
Manufacturer (Section D)
HAND BIOMECHANICS LAB, INC.
77 scripps drive, suite 104
sacramento, ca
MDR Report Key9883951
Report Number2919128-2020-00004
Device Sequence Number2897222
Product Code JDW
UDI-Device Identifier00861994000212
UDI-Public(01)00861994000212(17)291201(10)DWD-119-120A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K992970
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDWD-232
Device Catalogue NumberDWD-232
Device Lot NumberDWD-119-120A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2020
Initial Report FDA Received Date03/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;